Candidate Stability and Nonbinary Social Choice
A desirable property of a voting procedure is that it be immune to the strategic withdrawal of a candidate for election. Dutta, Jackson, and Le Breton (Econometrica, 2001) have established a number of theorems that demonstrate that this condition is incompatible with some other desirable properties of voting procedures. This article shows that Grether and Plott's nonbinary generalization of Arrow's Theorem can be used to provide simple proofs of two of these impossibility theorems.
|Date of creation:||2001|
|Contact details of provider:|| Postal: CP 6128, Succ. Centre-Ville, Montréal, Québec, H3C 3J7|
Phone: (514) 343-6540
Fax: (514) 343-5831
Web page: http://www.sceco.umontreal.ca
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- DUTTA, Bhaskar & JACKSON, Matthew O. & LE BRETON, Michel, 1999.
"Strategic candidacy and voting procedures,"
CORE Discussion Papers
1999011, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Barbera, Salvador & Dutta, Bhaskar & Sen, Arunava, 2001.
"Strategy-proof Social Choice Correspondences,"
Journal of Economic Theory,
Elsevier, vol. 101(2), pages 374-394, December.
- Barbera, Salvador & Dutta, Bhaskar & Sen, Arunava, 2005. "Corrigendum to "Strategy-proof social choice correspondences" [J. Econ. Theory 101 (2001) 374-394]," Journal of Economic Theory, Elsevier, vol. 120(2), pages 275-275, February.
- Eraslan, H.Hulya & McLennan, Andrew, 2004. "Strategic candidacy for multivalued voting procedures," Journal of Economic Theory, Elsevier, vol. 117(1), pages 29-54, July.
- David M. Grether & Charles R. Plott, 1982.
"Nonbinary Social Choice: An Impossibility Theorem,"
Review of Economic Studies,
Oxford University Press, vol. 49(1), pages 143-149.
- Wilson, Robert, 1972. "Social choice theory without the Pareto Principle," Journal of Economic Theory, Elsevier, vol. 5(3), pages 478-486, December.
When requesting a correction, please mention this item's handle: RePEc:mtl:montde:2001-30. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sharon BREWER)
If references are entirely missing, you can add them using this form.